MAUDE Adverse Event Report: SORIN GROUP ITALIA INSPIRE 6F STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA INSPIRE 6F STERILE; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 050715
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia received a report that, after entering into bypass, a blood leak was observed form the temperature probe holder of the inspire 6f oxygenator.Medical team elected to change out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
H.10.Livanova manufactures the inspire 6f hollow fiber oxygenator with integrated arterial filter and hardshell.The incident occurred in india.The involved device is not available for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Analysis of livanova complaints database revealed no other similar event notified for batch concerned from the market.Explanatory pictures as evidence of the leakage pathway were made available, highlighting that blood poured out of the inside of temperature probe connection holder.No product return was therefore arranged.Investigation identified the root cause of the leak is a partial lack of adhesion between the inner metal pin and the co-molded abs polymer (t-probe components), particularly, majority of the leaking units assembles a specific cavity of probe holder.No information about cavity sub-assembled in complained unit could be retrieved in this regard.As containment action, sorting of affected cavity in manufacturing line to venous temperature probe site of inspire (hvr inlet port) subjected to low operating pressure conditions has already been implemented.Further investigation is currently in progress to define the best solutions to correct the fault and prevent recurrences.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
INSPIRE 6F STERILE
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola (modena)
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17077048
Report Number9680841-2023-00020
Device Sequence Number14015729
Product Code DTZ
UDI-Device Identifier08033178112376
UDI-Public(01)08033178112376(17)260208(10)2302090157(240)050715
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number050715
Device Lot Number2302090157
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown